Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Jun 16, 2017, 2:01 AM CDT for Monroe County, Ralls County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2017, 2:01 AM CDT (07:01 UTC)
- Expired
- Jun 16, 2017, 2:45 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
Counties Monroe County, MO, Ralls County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 7.0 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 673 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2450 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted.
414
WWUS83 KLSX 160701
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
201 AM CDT FRI JUN 16 2017
MOZ026-027-034-035-041-042-160745-
Marion MO-Audrain MO-Monroe MO-Ralls MO-Boone MO-Shelby MO-
201 AM CDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...NORTHEASTERN
BOONE...WESTERN AUDRAIN...SOUTHWESTERN MARION...SOUTHEASTERN SHELBY
AND MONROE COUNTIES UNTIL 245 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clark, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Centralia, Monroe City, Shelbina, Paris, Santa Fe, Sturgeon, Perry,
Madison, Spaulding, Granville, Hunnewell, Holliday, Stoutsville, The
Landing, Florida, Indian Creek and Thompson.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3925 9231 3943 9231 3980 9198 3960 9145
3909 9211 3925 9239
TIME...MOT...LOC 0700Z 220DEG 27KT 3928 9231
$$
GKSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:16 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 16, 12:16 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1216 AM CDT Fri Jun 16 2017 .SHORT TERM... (Through Late Friday Afternoon) Issued at 300 PM CDT Thu Jun 15 2017 The synoptic pattern early this afternoon features westerly flow persisting across the region. This regime will persist through the period, allowing for another weak shortwave to slide through the area late tonight into Friday. Main focus will be on convection out west tonight. Latest satellite and radar imagery shows intense convection blossoming across portions of west-central Kansas. This is located along the intersection of a remnant outflow boundary from the convection last night and a weak cold front. This convection should continue to grow upscale, and track east/southeast. Additional convection may fire further north along the cold front which extends to the northeast across northern KS, southeast NE, and IA. Last night's MCS did not affect this area, thus a rather unstable airmass resides ahead of this weak front. Therefore, additional convection could develop to the north of the current activity across KS and spread quickly into western MO. As this activity progresses eastward tonight, it will encounter a more stable airmass over central MO. Thus, activity should weaken once it moves into central MO. Can't completely rule out a strong storm getting into central MO before weakening, but I think the severe threat it fairly low tonight. The forecast for tomorrow hinges on tonight's expected decaying MCS. Latest indications are that clouds/light showers may linger into the mid morning hours over central and northeast MO. Most of the region will likely go dry through the late morning/early afternoon before additional showers/storms flare up along the remnant outflow/differential heating boundary Friday afternoon. This renewed convection appears most favored along and east of the MS River. Coverage likely won't be great given an overall lack of upper-level support, but MLCAPEs of 2500+ J/kg coupled with about 30 knots of deep-layer shear could lead to a few strong/isolated severe storms capable of locally damaging winds and large hail. KD .LONG TERM... (Friday Night through Next Thursday) Issued at 300 PM CDT Thu Jun 15 2017 An active and unsettled weather pattern continues over the area for the first part of the weekend. A quasi-stationary cold front will extend from extreme northwest Missouri into the southern plains. A shortwave will ride up the boundary Friday afternoon. The wave will initially kick off a line of storms that will push eastward toward central Missouri. The line will likely congeal into an MCS before entering central Missouri. The MCS will likely encounter forecast CAPE values of 1500 to 2000J/kg with mid level lapse rates between 7 to 8C/KM. The best shear will remain north and west of the area. The main threat with the MCS will be damaging winds and large hail. Attention turns to Saturday night into Sunday morning for another potential round of severe weather. The cold front pushes eastward into central and northeast Missouri. The boundary will be roughly oriented from north of a Columbia to Quincy line by mid morning. The environment ahead of the boundary will likely again see forecast CAPE values 1500 to 2500J/kg with forecast mid level lapse rates 7 to 7.5 C/KM. The forecast shear along the front will likely be up to 40 knots. This will be conducive for a line of multicellular storms with some embedded supercellular structures. The primary hazard will be damaging winds and large hail. The time frame for storms would be in the late afternoon hours into the late evening hours. The front will clear the area by the middle of Sunday morning. A period of quiet weather will begin Sunday afternoon as high pressure builds in from the central plains. This will bring cool and drier air along with temperatures just below climatological norms. The quiet weather is expect to continue through Tuesday. A low pressure system forms somewhere in the west central plains Tuesday night. There is the normal expected spread on orientation of the warm front on Wednesday along with timing difference on cold front passage late next week. Temperatures return to above seasonal values for the remainder of the period. Kelly && .AVIATION... (For the 06z TAFs through 06z Friday Night) Issued at 1159 PM CDT Thu Jun 15 2017 Primary concern is the complex of thunderstorms moving through central and northeast Missouri. Current indications are that this line of storms will continue moving east-northeast at around 30kts. Looks like the storms will be capable of producing a brief period of heavy rain and 30-40kt wind gusts as they move through. Expect VFR conditions and light southerly wind to prevail outside of these storms for the rest of the night. There will be another chance of thunderstorms on Friday afternoon...mainly along and east of the Mississippi river. SPECIFICS FOR KSTL: VFR flight conditions are expected to prevail at Lambert for the rest of the night. The thunderstorms over central and northeast Missouri are not expected to reach Lambert before they dissipate. However, the storms will likely lay down a boundary and/or produce a lingering upper level disturbance which could provide a focus for thunderstorms on Friday afternoon. Current indications are that scattered storms will develop in the STL Metro area between 20-22Z. Carney && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 15, 3:59 PM CDT, 10 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 359 PM CDT Thu Jun 15 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 359 PM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Strong to severe thunderstorms are possible on Friday night across portions of central and northeast Missouri. The primary threats are large hail and damaging wind gusts. Severe thunderstorms are likely from late Saturday afternoon into Saturday night. The primary threat is damaging wind gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Kanofsky
In the hours before
Special weather statement, Jun 16, 12:45 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service St Louis MO
1245 AM CDT FRI JUN 16 2017
MOZ018-019-026-027-034-160630-
Marion MO-Monroe MO-Knox MO-Lewis MO-Shelby MO-
1245 AM CDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR KNOX...WESTERN MARION...SHELBY...
WESTERN LEWIS AND MONROE COUNTIES UNTIL 130 AM CDT...
At 1245 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Brashear to Higbee. Movement was east at
40 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Monroe City, Shelbina, Paris, Edina, Santa Fe, Warren, Clarence, La
Belle, Madison, Shelbyville, Lewistown, Knox City, Greensburg,
Plevna, Maud, Woodlawn, Steffenville, Granville, Colony and Emden.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4030 9195 4026 9195 4025 9178 3934 9172
3935 9231 3995 9229 3996 9234 4030 9235
TIME...MOT...LOC 0545Z 263DEG 49KT 4013 9227 3929 9249
GKSSpecial weather statement, Jun 16, 1:36 AM CDT, 25 minutes before
Special Weather Statement
National Weather Service St Louis MO
136 AM CDT FRI JUN 16 2017
ILZ095>097-MOZ019-026-027-034>036-160715-
Brown IL-Adams IL-Pike IL-Marion MO-Pike MO-Monroe MO-Ralls MO-
Lewis MO-Shelby MO-
136 AM CDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PIKE...ADAMS AND
BROWN COUNTIES IN WEST CENTRAL ILLINOIS...NORTHERN RALLS...MARION...
SOUTHEASTERN SHELBY...EASTERN LEWIS...NORTHEASTERN MONROE AND NORTH
CENTRAL PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 215 AM CDT...
At 135 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Canton to near Maywood to near Monroe
City. Movement was east at 50 mph.
Dime size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Quincy, Hannibal, Palmyra, Monroe City, Canton, Quincy Regional
Airport, Warren, Mount Sterling, Barry, Camp Point, Payson, New
London, Mendon, La Grange, Clayton, Golden, Fall Creek, Ewing,
Beverly and Rensselaer.
This includes the following highways...
Interstate 172 between exits 2 and 19.
Interstate 72 between exits 4 and 20.
This also includes Wakonda State Park and Siloam Springs State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4025 9150 4020 9150 4019 9091 4011 9091
4011 9072 4010 9070 4009 9071 4008 9070
4008 9067 4005 9068 4004 9066 3989 9071
3953 9107 3962 9204 3976 9194 4025 9163
TIME...MOT...LOC 0635Z 271DEG 42KT 4018 9146 3992 9155 3967 9180
GKSSpecial weather statement, Jun 16, 2:01 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
201 AM CDT FRI JUN 16 2017
MOZ026-027-034-035-041-042-160745-
Marion MO-Audrain MO-Monroe MO-Ralls MO-Boone MO-Shelby MO-
201 AM CDT FRI JUN 16 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RALLS...NORTHEASTERN
BOONE...WESTERN AUDRAIN...SOUTHWESTERN MARION...SOUTHEASTERN SHELBY
AND MONROE COUNTIES UNTIL 245 AM CDT...
At 200 AM CDT, Doppler radar was tracking a strong thunderstorm over
Clark, moving northeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Centralia, Monroe City, Shelbina, Paris, Santa Fe, Sturgeon, Perry,
Madison, Spaulding, Granville, Hunnewell, Holliday, Stoutsville, The
Landing, Florida, Indian Creek and Thompson.
This also includes Union Covered Bridge Historic Site and Mark Twain
Lake Recreational Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3925 9231 3943 9231 3980 9198 3960 9145
3909 9211 3925 9239
TIME...MOT...LOC 0700Z 220DEG 27KT 3928 9231
GKSThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 12:45 AM CDT | Special Weather Statement | LSX | Knox, Monroe, Shelby | 45 min |
| Jun 16, 1:06 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Shelby | 39 min |
| Jun 16, 1:36 AM CDT | Special Weather Statement | LSX | Lewis, Marion | 39 min |
| Jun 16, 4:36 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 22 min |
| Jun 16, 2:25 AM CDT | Special Weather Statement | LSX | Brown, Pike | 50 min |
| Jun 16, 4:48 AM CDT | Special Weather Statement | LSX | Pike | 42 min |
| Jun 16, 6:43 AM CDT | Special Weather Statement | LSX | Greene | 47 min |
| Jun 16, 7:37 AM CDT | Special Weather Statement | LSX | Greene, Macoupin, Montgomery | 38 min |
| Jun 16, 8:15 AM CDT | Special Weather Statement | LSX | Macoupin | 45 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | LSX | Fayette | 39 min |
| Jun 16, 4:26 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 31 min |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.